Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 272, NWS North Platte, NE

July 5, 2007Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2007, 7:29 PM CDT for Holt County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 7:29 PM CDT (00:29 UTC)
Expired
Jul 5, 2007, 8:30 PM CDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 173 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:35 PM CDTTSTM WND GST 6019 Ne Atkinson, NEESTIMATED 60 MPH WIND GUSTS. HEAVY RAIN ALSO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2383 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 060029
SVRLBF
NEC089-060130-
/O.NEW.KLBF.SV.W.0272.070706T0029Z-070706T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 830 PM CDT

* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES WEST OF MIDWAY...OR
  ABOUT 14 MILES SOUTHWEST OF SPENCER...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDWAY BY 800 PM CDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL 
INTERIOR ROOM AWAY FROM WINDOWS. 

LAT...LON 4287 9895 4265 9905 4242 9850 4275 9835
      4277 9866

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 060048
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT THU JUL 5 2007

NEC089-060130-
/O.CON.KLBF.SV.W.0272.000000T0000Z-070706T0130Z/
HOLT NE-
747 PM CDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN HOLT COUNTY...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MIDWAY...OR ABOUT 14
MILES SOUTH OF SPENCER...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF HIGHWAY 281 MILE MARKER 190 BY 800 PM CDT...

AT 735 PM CDT...THUNDERSTORM WIND GUSTS TO 60 MPH WERE REPORTED 19 
MILES NORTHEAST OF ATKINSON.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL 
INTERIOR ROOM AWAY FROM WINDOWS.

LAT...LON 4287 9895 4265 9905 4242 9850 4275 9835
      4277 9866

$$

BUTTLER
000 
WWUS53 KLBF 060125
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT THU JUL 5 2007

NEC089-060133-
/O.EXP.KLBF.SV.W.0272.000000T0000Z-070706T0130Z/
HOLT NE-
823 PM CDT THU JUL 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOLT COUNTY EXPIRES
AT 830 PM CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
EAST OF HOLT COUNTY. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED FOR 
TONIGHT.

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE. 

LAT...LON 4287 9895 4265 9905 4242 9850 4275 9835
      4277 9866

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:26 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 5, 3:26 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT THU JUL 5 2007

.SYNOPSIS...

WEAK CONVERGENT BOUNDARY ANCHORED ACROSS THE CENTRAL SANDHILLS THIS
AFTERNOON AND IS SERVING AS THE FOCUS FOR TSRAS THIS AFTERNOON.
MULTICELLULAR STORMS NOTED AS WIND SHEAR WEAK PER VAD DATA AND 12Z
SOUNDING DATA THIS MORNING. TEMPERATURES ARE NEAR SEASONAL NORMS
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH READINGS IN THE UPPR
80S TO LOWER 90S.

&&

.DISCUSSION...

BOUNDARY SPARKING OFF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
STALLS OUT OVERNIGHT WITH LIGHT AND VARIABLE WINDS ACROSS THE
REGION. AM EXPECTING CONVECTION TO DIE OFF QUICKLY AFTER SUNSET AS
UPPR SUPPORT LACKING. TOMORROW THIS BOUNDARY BECOMES DIFFUSE WITH
SOUTHERLY WINDS PICKING BACK UP AS SURFACE PRESSURE GRADIENT BEGINS
TO INCREASE ACROSS THE PLAINS.  CONDITIONS FOR TOMORROW WILL BE DRY
WITH TEMPERATURES SIMILAR TO TODAY.  BY SATURDAY THE UPPER LEVEL
RIDGE WILL BEGIN TO FLATTEN IN RESPONSE TO AN UPPER LEVEL WAVE
MOVING ACROSS CENTRAL CANADA. AS THE RIDGE DEAMPLIFIES...THE HEAT
ACROSS THE INTERMOUNTAIN WEST...WILL SPREAD EAST INTO THE CENTRAL
PLAINS. A SURFACE TROF...LINGERING ACROSS THE PANHANDLE...WILL
SPREAD EAST ON SATURDAY AS WELL. THIS WILL ADD COMPRESSIONAL WARMING
TO THE MIX. AM FCSTING TEMPS AT OR ABOVE THE CENTURY MARK WEST OF
LINE FORM CHAPPELL TO VALENTINE. BETTER CHANCES FOR ABOVE 100 TEMPS
IN THE FAR NWRN ZONES...WHERE SURFACE DRYNESS IS STILL AN ISSUE.

FOR THE EXTENDED PERIOD...MODELS ARE IN GOOD AGREEMENT WITH THE
UPPER LEVEL RIDGE CONTINUING TO BREAK DOWN WITH LOW AMPLITUDE
WESTERLY FLOW...TRANSITIONING TO NORTHWESTERLY FLOW NEXT WEEK.  A
SERIES OF WAVES THROUGHOUT THE PERIOD COMBINED WITH ANOTHER FRONTAL
PASSAGE DURING MIDWEEK WILL BRING CHANCES FOR PRECIPITATION TO THE
REGION NEARLY EACH DAY.  TEMPERATURES THROUGHOUT THE PERIOD WILL BE
COOLER BUT NEAR NORMAL AFTER A WARM WEEKEND AS THE REGION WILL BE
NORTH OF THE FRONT.

&&

.AVIATION...

VFR CONDITIONS SHOULD PREVAIL ACROSS THE TWEB ROUTES OVER THE NEXT 24
HOURS. CONVECTION FIRING ALONG A SOUTHWARD MOVING BOUNDARY ACROSS
THE SANDHILLS INTO THE SOUTHERN PANHANDLE WILL LEAD TO ISOLATED TO
SCATTERED CONVECTION. WIND GUSTS NEAR THESE STORMS WILL BE THE MAIN
THREAT TO LIGHT AIRCRAFT...THOUGH BRIEF HEAVY RAINFALL AND CIGS
NEARING 4K FEET WILL BE POSSIBLE IN THE STRONGER STORMS THIS
EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

24/BH/DP/CLB
Hazardous weather outlook, Jul 5, 3:50 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT THU JUL 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-061200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
350 PM CDT THU JUL 5 2007 /250 PM MDT THU JUL 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
THROUGH THE EVENING HOURS ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA...THE SANDHILLS AND INTO SOUTHWEST NEBRASKA. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED CELL MAY BE
CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. BRIEF HEAVY
RAIN...SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Jul 5, 6:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     16 ENE SPRINGVIEW       42.91N 99.46W
07/05/2007  E65.00 MPH       KEYA PAHA          NE   PUBLIC

            WINDS ESTIMATED AT 60 TO 70 MPH FOLLOWED BY HEAVY RAIN
            AND PEA SIZED HAIL.

&&

BTAYLOR
Local storm report, Jul 5, 7:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     13 NNE STUART           42.77N 99.04W
07/05/2007  E60 MPH          HOLT               NE   PUBLIC

            ESTIMATED 60 MPH WIND GUST. THOUGHT ABOUT A QUICK HALF
            INCH OF RAIN.

&&

BTAYLOR

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.